Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 17, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 6, 2025, 12:52 AM CDT for Marion County, Sequatchie County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2025, 12:52 AM CDT (05:52 UTC)
- Expired
- Apr 6, 2025, 1:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:36 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WFUS54 KMRX 060552
TORMRX
TNC115-153-060630-
/O.NEW.KMRX.TO.W.0017.250406T0552Z-250406T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
1252 AM CDT Sun Apr 6 2025
The National Weather Service in Morristown has issued a
* Tornado Warning for...
Southern Sequatchie County in east Tennessee...
Marion County in east Tennessee...
* Until 130 AM CDT.
* At 1251 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Sewanee, or 9 miles east of Winchester,
moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monteagle around 1255 AM CDT.
Whitwell around 125 AM CDT.
Other locations impacted by this tornadic thunderstorm include Martin
Springs, Cartwright, Lone Oak, Fiery Gizzard State Park, Sequatchie
Cave, Foster Falls State Park, Griffith Creek, Chimneys State Park,
Powells Crossroads, and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3522 8587 3524 8585 3522 8574 3524 8569
3529 8571 3532 8557 3534 8554 3541 8532
3526 8529 3515 8539 3511 8539 3510 8538
3510 8546 3503 8586
TIME...MOT...LOC 0551Z 260DEG 31KT 3516 8594
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLB2 follow-up statements
240
WWUS54 KMRX 060611
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
111 AM CDT Sun Apr 6 2025
TNC115-153-060630-
/O.CON.KMRX.TO.W.0017.000000T0000Z-250406T0630Z/
Sequatchie TN-Marion TN-
111 AM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR CENTRAL
SEQUATCHIE AND NORTHEASTERN MARION COUNTIES...
At 110 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Whitwell, or 13 miles north of Jasper, moving east
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dunlap around 120 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Chimneys State Park, Cartwright, Griffith Creek, and North
Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3532 8557 3534 8554 3541 8532 3526 8529
3523 8532 3519 8564 3530 8565
TIME...MOT...LOC 0610Z 253DEG 37KT 3526 8559
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLB761
WWUS54 KMRX 060621
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
121 AM CDT Sun Apr 6 2025
TNC115-153-060631-
/O.EXP.KMRX.TO.W.0017.000000T0000Z-250406T0630Z/
Sequatchie TN-Marion TN-
121 AM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR CENTRAL SEQUATCHIE AND NORTHEASTERN MARION
COUNTIES WILL EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 AM CDT for east
Tennessee.
&&
LAT...LON 3532 8557 3534 8554 3541 8532 3526 8529
3523 8532 3519 8564 3530 8565
TIME...MOT...LOC 0621Z 260DEG 31KT 3527 8549
$$
JLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:07 AM CDT, 45 minutes earlier.
Area forecast discussion, Apr 6, 12:07 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Morristown TN 107 AM EDT Sun Apr 6 2025 ...New AVIATION... .UPDATE... Issued at 935 PM EDT Sat Apr 5 2025 Tonight showers are moving into the northern plateau which had been stronger to the west earlier this evening but weakened from thunderstorms. Farther to the southwest showers and strong to severe thunderstorms are moving into southern middle Tennessee and should be approaching the southern plateau after midnight. As the upper level forcing increases late tonight there will be limited CAPE values with highest south and west where highest deep layer shear is expected. Short term model guidance is now showing a line of storms developing to the west and moving in around 08 to 09Z and moving through the area by around 12 to 13Z. Damaging winds still look like the main threat with a line of storms across the plateau and southern valley. Also a low risk for hail and a possible tornado over the northern plateau per latest SPC day 1 outlook update this evening. Have updated the forecast to adjust the timing slightly as the showers and storms move in from the west later tonight. && .SHORT TERM... (This evening through Sunday) Issued at 249 PM EDT Sat Apr 5 2025 Key Messages: 1. Showers and thunderstorms can be expected tonight and Sunday, although timing details are still uncertain. 2. Some storms could be strong to severe with damaging winds as the main threat. Locally heavy rainfall may bring flooding to a few locations as well. Discussion: We start the period with an upper low over the west Texas and a slow moving surface front to our northwest and west from the Ohio River Valley across W TN to E Texas. The upper low will lift slowly northeast during the period and the surface front will sag slowly to the south and east closer to our area. Meanwhile, upper level forcing will increase over our area associated with the right entrance region of the upper jet later tonight into Sunday. Models show very limited CAPE, with the HREF generally showing mean MUCAPE values of 100-250 J/kg later tonight into Sunday, and model soundings generally showing similar values with the NAM a bit higher on the order of 500 J/Kg mainly south/west. Deep layer shear of 50 to 60kts is likely later tonight into at least Sunday morning, although with deep southwesterly flow it is primarily speed shear. The models, including the hi-res CAMS, are still struggling with how the convection will evolve and move through. Right now much of the guidance suggests a weakening line will move in before or around midnight, and there is a low end threat that this will still pack enough punch for some damaging winds mainly over and near the Plateau and the tornado threat along the Plateau is low but non-zero with this initial convection along the Plateau. In this scenario, additional showers and storms would then move through later tonight into Sunday. Damaging winds will be possible again (still a marginal risk) and this appears to be the time of highest, albeit still low, tornado threat primarily across the south. Overall, confidence on the exact timing and evolution of the convection is low. With the deep southwesterly flow bringing abundant moisture, and given the slow moving front, there will be a threat of repeated heavy rain and/or training convection, with locally heavy rainfall and the potential for isolated flash flooding. The ground is relatively dry especially south/west where the higher precipitation amounts are expected, so will hold off on any flash flood watch for now although this will bear close monitoring. Overall QPF amounts for tonight through Sunday and including Sunday night currently range from around an inch to around 2.5 inches, with the highest amounts across the south and west. && .LONG TERM... (Sunday night through next Saturday) Issued at 249 PM EDT Sat Apr 5 2025 Key Messages: 1. Rain will exit early in the week with much colder temperatures expected through early Wednesday. Frost and freeze conditions are likely Monday night and especially Tuesday night. 2. Slightly warmer temperatures are expected late in the week with chances for rain returning. Discussion: The cold front will finally exit to our east Sunday night, and lingering showers and thunderstorms will diminish early in the night. However, the upper trough axis to our west will be approaching and a few showers may linger even into Monday especially east. With colder air moving in behind the front and high pressure taking control at the surface, Monday through early Wednesday will be much colder with highs in the 50s common in valley locations Monday and Tuesday. Frost and freeze conditions are likely Monday night and especially Tuesday night. Wednesday should be dry with the afternoon a bit warmer, but models are struggling with the latter part of the week so the details are still murky beyond Wednesday. There is general agreement that another upper trough will move southeast and will bring additional showers and possibly thunderstorms during the Thursday/Friday time frame. How much warming/moisture return will occur ahead of this will help to determine how much convective energy will be available, but right now the GEFS mean shows very limited CAPE. How quickly this system shifts east of our area is one area of significant model uncertainty, but the ensemble data suggests showers may linger into Saturday especially northeast. Temperatures for the Thursday through Saturday period are expected to be not far off of normal for this time of year. && .AVIATION... (06Z TAFS) Issued at 103 AM EDT Sun Apr 6 2025 OVer the next several hours, a line of storms is expected to move across the region with its highest intensity further south at CHA. For all of the terminals, reductions to at least MVFR are expected with IFR conditions likely. This line of storms will produce erratic winds at each of the terminals with CHA most likely to see gusts of 35 kts or greater. By later this morning, this line is expected to be east of the region with lingering showers and stratiform rain. It is uncertain how much clearing there will be this afternoon, but MVFR conditions may continue. Additional showers and storms are likely to develop this afternoon, which could lead to additional reductions. Winds will then begin to shift to a more northwesterly direction overnight as the frontal boundary to our west reaches the area. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 51 60 39 58 / 60 10 0 0 Knoxville McGhee Tyson Airport, TN 49 58 35 54 / 80 20 0 0 Oak Ridge, TN 48 57 35 55 / 70 20 0 0 Tri Cities Airport, TN 49 58 32 50 / 90 40 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...TD AVIATION...BW
Hazardous weather outlook, Apr 5, 1:55 PM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 255 PM EDT Sat Apr 5 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 255 PM EDT Sat Apr 5 2025 /155 PM CDT Sat Apr 5 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will move into the area tonight. A few storms may be strong to severe with damaging winds the main threat, mainly along and near the Plateau. There is also a very low, but non zero, risk of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday ...Strong to Severe Storms Possible Sunday... Additional showers and thunderstorms will move across the area Sunday. Some of these storms could be strong to severe with the main concern being damaging winds and heavy rainfall that may lead to flooding. There is also a low risk of a tornado, especially across Southeast Tennessee and Southwest North Carolina. The risk for localized flooding will continue into Sunday night as additional showers move through. .SPOTTER INFORMATION STATEMENT... Spotter reports of wind damage or flooding are welcomed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:25 AM CDT | Special Weather Statement | MRX | Blount, Knox, Loudon, McMinn, Monroe | 50 min |
| Apr 6, 2:10 PM CDT | River Flood Warning | MRX | Hamilton | 20 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.